MAUDE Adverse Event Report: COOK INC NGAGE NITINOL STONE EXTRACTOR; FFL DISLODGER, STONE, BASKET, URETERAL, METAL

COOK INC NGAGE NITINOL STONE EXTRACTOR; FFL DISLODGER, STONE, BASKET, URETERAL, METAL
Model Number G48295
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/10/2025
Type of Reportable Event Malfunction
Event or Problem Description
Correction: it was reported that the baskets of two (2) 'ngage nitinol stone extractors' could not be opened prior to an unspecified renal procedure.
 
Additional Manufacturer Narrative
Investigation evaluation it was reported that the basket of 'ngage nitinol stone extractor' could not be opened during an unspecified renal procedure.This issue was identified prior to patient contact.The procedure was completed using another basket.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.Reviews of the complaint history, device history record (dhr), instructions for use (ifu), manufacturing instructions (mi), and quality control (qc) procedures a visual inspection, and functional test of the returned device, were conducted during the investigation.Two ngage nitinol stone extractors were returned in an open package with label.Upon inspection basket 1 had a bend/kink in the basket sheath near the support tubing.Basket would not open/close when handle was actuated.Basket 2 did not have any significant damage noticed.Basket did open/close when handle was actuated, but the basket was not the correct shape either open or closed due to damage to the sheaths that hold the basket wires in place.There was a loose piece of shrink tube in the basket formation.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the device history record (dhr) found no non-conformances related to the reported failure mode.A review of complaint history records shows no other related complaints associated with device lot.Because there are no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot related complaints that have been received from the field, it was concluded that that the device was manufactured to specification and there is no evidence that nonconforming product exists in house or in the field.A review of the ifu provides the following information: suggested handling instructions for extractors and forceps: important: excessive force could damage device.Cook has determined the cause of the observed damage to the two devices could not be established.The appropriate personnel have been notified and cook will continue to monitor for similar events.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
It was reported that the basket of 'ngage nitinol stone extractor' could not be opened during an unspecified renal procedure.This issue was identified prior to patient contact.The procedure was completed using another basket.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.
 
Additional Manufacturer Narrative
E2: healthcare professional: yes.E3: customer occupation: unknown.G4: pma/510(k) #: exempt.H3: device evaluation is anticipated but not yet begun.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
NGAGE NITINOL STONE EXTRACTOR
Common Device Name
FFL DISLODGER, STONE, BASKET, URETERAL, METAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key21411887
Report Number1820334-2025-00143
Device Sequence Number8523903
Product Code FFL
UDI-Device Identifier00827002482951
UDI-Public(01)00827002482951(17)271010(10)16288606
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG48295
Device Catalogue NumberNGE-017115-MB
Device Lot Number16288606
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/11/2025
Supplement Date Received by Manufacturer05/08/2025
Initial Report FDA Received Date02/19/2025
Supplement Report FDA Received Date05/12/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/10/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown